Alert archive / Illinois / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 162, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 28, 1998, 2:54 AM CDT for Knox County, Stark County, Illinois. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 1998, 2:54 AM CDT (07:54 UTC)
- Expired
- Jun 28, 1998, 3:30 AM CDT
- In force
- 36 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Knox County, IL, Stark County, IL
The radar
The Quad Cities radar (KDVN), 82 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 12:30 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.9 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4171 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 280753 RRA SVRSPI ILC095-175-280830- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 254 AM CDT SUN JUN 28 1998 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KNOX COUNTY IN WEST CENTRAL ILLINOIS STARK COUNTY IN CENTRAL ILLINOIS * UNTIL 330 AM CDT * AT 251 AM CDT...LINCOLN DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM KEWANEE TO GALESBURG...MOVING EAST SOUTHEAST AT 40 MPH. * THESE STORMS ARE EXPECTED TO AFFECT AREAS AROUND... TOULON BRADFORD WYOMING ALTONA ONEIDA DAMAGING WIND GUSTS OF 60 MPH OR HIGHER WILL ACCOMPANY THESE STORMS. MOVE TO A STURDY BUI|LDING AND STAY AWAY FROM WINDOWS. REMEMBER...SEVERE THUNDERSTORMS MAY PRODUCE TORNADOES AT ANY TIME. BYRD/KETCHAM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:15 AM CDT, 39 minutes earlier.
Area forecast discussion, Jun 28, 2:15 AM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 215 AM CDT SUN JUN 28 1998 SEVERE MCS HEADING ACROSS THE MISS RVR WITH THIS ACTIVITY MAKING ITS WAY INTO IL BY ZONE TIME...SO LOOKS LIKE A SCT TSRA THIS MORNING WORDING. S/WV MOVING ACROSS THE NRN PLAINS WITH SFC LOW PRESS AREA AND ASSOC CLD FRONT IN WRN IA. MODELS CONT TO TAKE LOW PRESS AREA INTO THE GRT LKS RGN WITH TRAILING CLD FRONT STALLING OUT OVER THE NRN SECTIONS OF IL. SHORT TERM PROBLEM EARLY TDY IS OUTFLOWS FROM CURRENT CONVECTION AND IF ANY TSRA DVLPMNT THIS AFTN. LOTS OF MOISTURE AND UNSTABLE AIRMASS WILL LEAD TO SOME DIURNAL TSRA DVLPMNT ALONG BOUNDARYS WHEREEVER THEY END UP. SO RECOMEND LOW POP FOR THIS. LONG TERM...COLD FRONT STALLS OUT AND BECOMES STNRY AS IT BECOMES PARELLEL TO THE ZONAL FLOW ON THE NORTH SIDE OF RIDGE. LOOKS LIKE ANOTHER MCS WILL DVLP IN NRN MO...SRN IA TNGT WITH FAVORABLE THICKNESS BRINGING IT INTO IL. SO MAY WANT TO UP THE POPS FOR TNGT. TEMPS WILL CONT TO BE ON THE WARM AND MUGGY SIDE...SO RECOMEND KEEPING HEAT ADVIS GOING. PERSISTANCE LOOKS LIKE THE BEST WAY TO GO WITH LOTS OF SUNSHINE TDY AFTER MORNING CLOUDS FROM OUTFLOWS BURN OFF. PIA 92/72 46 SPI 93/74 36 DEC 93/74 36 CMI 93/72 36 LWV 95/74 35 KETCHAM
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 3:20 AM CDT | Severe Thunderstorm Warning | ILX | Marshall | 40 min |
| Jun 28, 6:32 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 43 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.